# SDR SIMA982292

- Difficulty date: August 17, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N392AE
- Make and model: Saab 340B
- Aircraft serial: 340B392
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 65111
- Condition: Failed
- Location: Lavatory
- Stage of operation: TO
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

MAF - FLT 3630 - AFTER TAKEOFF, FLIGHT ATTENDANT NOTICED A BURNING ELECTRICAL SMELL FROM THE FORWARD PART OF THE CABIN.  CREW DECLARED AN EMERGENCY AND RETURNED TO FIELD.  AFTER LANDING THE SMELL HAD DISSIPATED.  FOUND LAVATORY LIGHT BALLAST TO BE THE CAUSE.  REMOVED AND REPLACED LAVATORY LIGHT BALLAST.  AIRCRAFT RETURNED TO SERVICE.  (M)
